MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT
Model Number AVSM08040
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Stenosis (2263)
Date of Event 02/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiry date: 10/2017).
 
Event or Problem Description
It was reported through the results of a clinical trial, that post index procedure, the subject developed left shoulder pain.Approximately six months post index procedure, the subject developed 100% of target lesion stenosis.Standard percutaneous transluminal angioplasty (pta) was used to successfully treat the target lesion.The current patient status was not provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a review of manufacturing records was not performed, as additional complaints have not been reported for this lot.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the sample was not returned for evaluation, as it remains implanted.No x-ray images were provided for evaluation.Therefore, the alleged restenosis can not be reproduced.Therefore, the investigation is inconclusive for the reported issue.The definitive root cause could not be determined based upon available information.Labeling review: in reviewing the relevant labeling for this product, it was found that the instructions for use sufficiently address the potential risk.Based on the instructions for use complications and adverse events associated with the use of the covera vascular covered stent may include the usual complications associated with endovascular stent and covered stent placement and dialysis shunt revisions, which includes restenosis of the target vessel.Regarding pre and post dilation the instructions for use states: "pre-dilate the stenosis with a pta balloon catheter of appropriate length and diameter for the lesion to be treated" and "post dilate the covered stent with an angioplasty balloon sized appropriately as to ensure complete wall apposition to the reference vessel.Avoid balloon dilation in the healthy, non-stenosed segment of the vessel." h10: d4 (expiry date: 10/2017), g3.H11: g2.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
COVERA VASCULAR COVERED STENT
Common Device Name
VASCULAR COVERED STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key12466022
Report Number9681442-2021-00506
Device Sequence Number11848640
Product Code PFV
UDI-Device Identifier00801741106286
UDI-Public(01)00801741106286
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P170042
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Other,Study,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVSM08040
Device Catalogue NumberAVSM08040
Device Lot NumberANAX2943
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/18/2021
Supplement Date Received by Manufacturer01/04/2022
Initial Report FDA Received Date09/14/2021
Supplement Report FDA Received Date01/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRIN AND APIXABAN.; ASPIRIN AND APIXABAN.; ASPIRIN AND APIXABAN
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age71 YR
Patient SexFemale
Patient Weight60 KG
Patient EthnicityHispanic
Patient RaceWhite